MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) cardiac ablation procedure with a qdot micro catheter and the patient experienced pericardial effusion (pe) treated with pericardiocentesis which required extended hospitalization.The report indicated that there was a pericardial effusion reported during an afib procedure with qdot catheter.Post procedure, there was a drop in the patients¿ blood pressure, the physician confirmed via intracardiac echocardiography (ice) that there was a pericardial effusion present.Pericardiocentesis was performed and about 200ccs of fluid was removed.The drainage tube was left in place, and the patient was taken to intensive care unit (icu) for overnight observation, as per normal procedure.The patient was stable.The physician normally only does one transseptal puncture, but they lost the first transseptal access and a second transseptal puncture was performed.There was a slight drop in blood pressure after the first transseptal puncture, but the physician confirmed there was no effusion present and the procedure continued.They think the effusion occurred during the second transseptal puncture.The ablation catheter is available for return.Additional information received indicated that the outcome of the adverse event was fully recovered.The patient required extended hospitalization because of recovery and expected to be discharged today or tomorrow.This would be a 2¿3-day extension of normal hospitalization.The number of performed ablations was 17, with radiofrequency (rf) energy in qmode, only in pulmonary vein isolation (pvi) and carina.No ablations were performed outside the pulmonary veins.An ngen generator was used for the procedure.The activated clotting time (act) before the procedure was normal levels under 200.The act during the procedure was greater than 300.The transeptal puncture was completed and access lost.A second transeptal access was obtained.No effusion noted.The procedure continued with sl1 exchange for vizigo.Octaray was inserted to map, then exchanged for qdot catheter.Post ablation qdot was exchanged for octaray for post ablation voltage map.That is when effusion was noted.The transseptal puncture performed was brk xs 71 via sl1.Prior to noting the pe, ablation was performed.No evidence of steam pop.The flow setting was qmode.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.There were no issues with flow rate change at the start of ablation.No error messages were observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) cardiac ablation procedure with a qdot micro catheter and the patient experienced pericardial effusion (pe) treated with pericardiocentesis which required extended hospitalization.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and revision of all device features were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to carto 3 system, and an ablation cycle was performed, no force, magnetic, noise, temperature or impedance issues were found.Additionally, the device was deflected and irrigated during the test and no issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The instructions for use (ifu) states the following recommendations: when using the catheter with conventional systems (such as fluoroscopy or ultrasound imaging), or with the carto¿ 3 navigation system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement should be done under direct imaging guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24260118
Report Number2029046-2026-00382
Device Sequence Number18554066
Product Code OAE
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250625(17)280624(10)31657040L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31657040L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK XS 71 NEEDLE.; UNK_NGEN RF GENERATOR.; UNK_OCTARAY NAV.; UNK_SOUNDSTAR.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age79 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite